Alert archive / Nevada / Flash Flood Warnings in 2014
Flash Flood Warning 157, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 8, 2014, 12:34 PM PDT for Clark County, Nevada. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2014, 12:34 PM PDT (19:34 UTC)
- Expired
- Sep 8, 2014, 3:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Clark County, NV
The radar
The Las Vegas radar (KESX), 55 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 1:40 PM PDT | FLASH FLOOD | 3 Sse Summerlin South, NV | AT LEAST 6 INCHES OF FLOWING WATER ALONG WITH MUD AND ROCKS WERE REPORTED AT TROPICANA AND GRAND CANYON IN LAS VEGAS. REPORT AND PICTURE VIA TWITTER. |
| Sep 8, 1:40 PM PDT | FLASH FLOOD | 3 Sse Summerlin South, NV | FLASH FLOODING REPORTED AT TROPICANA AND GRAND CANYON IN LAS VEGAS. REPORT AND PICTURE VIA TWITTER. |
| Sep 8, 1:40 PM PDT | FLASH FLOOD | 3 Sse Summerlin South, NV | FLASH SLOODING REPORTED AT TROPICANA AND GRAND CANYON IN LAS VEGAS. REPORT AND PICTURE VIA TWITTER. |
| Sep 8, 1:40 PM PDT | FLASH FLOOD | 4 Sse Summerlin South, NV | REPORTS OF SEVERAL SWIFTWATER RESCUES AT FORT APACHE AND RUSSELL AND AREAS WEST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 66 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 7.6 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 162 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1247 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
165
WGUS55 KVEF 081934
FFWVEF
NVC003-082230-
/O.NEW.KVEF.FF.W.0157.140908T1934Z-140908T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1234 PM PDT MON SEP 8 2014
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...
* UNTIL 330 PM PDT
* AT 1230 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM NEAR RHODES RANCH...OR 10
MILES SOUTHEAST OF RED ROCK CANYON. THE STORM PRODUCING FLASH
FLOODING WAS MOVING NORTHEAST AT 5 TO 10 MPH. THIS WILL RESULT IN
SEVERAL INCHES OF WATER FLOWING ACROSS STREETS IN THE SOUTHWEST
PART OF THE LAS VEGAS VALLEY. MUD AND ROCKS WILL ALSO WASH ONTO
STREETS ESPECIALLY THOSE NEAR VACANT DIRT LOTS. NORMALLY FLOOD
PRONE PARTS OF FORT APACHE AND DURANGO WILL BE AT RISK FOR FLASH
FLOODING.
* LOCATIONS IMPACTED INCLUDE...
WET N WILD...RHODES RANCH...MOUNTAIN'S EDGE...BLUE DIAMOND AND
SPRING VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED ON ROADS...IN NORMALLY DRY WASHES AND LOW
LYING AREAS. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD
CHANNEL. TURN AROUND...DONT DROWN!
REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3608 11543 3612 11534 3612 11520 3596 11521
3595 11533 3598 11543
$$
STACHELSKI3 follow-up statements
261
WGUS75 KVEF 082006
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
106 PM PDT MON SEP 8 2014
NVC003-082230-
/O.CON.KVEF.FF.W.0157.000000T0000Z-140908T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
106 PM PDT MON SEP 8 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM PDT FOR
CENTRAL CLARK COUNTY...
AT 100 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE SOUTHWEST
PART OF THE LAS VEGAS VALLEY. A TOTAL OF 1.22 INCH WAS MEASURED BY
AN AUTOMATED GAUGE WEST OF FORT APACHE AND WARM SPRINGS IN THE LAST
HOUR WITH 0.63 INCH IN THE LAST 10 MINUTES. THIS WILL RESULT IN
SEVERAL INCHES OF WATER ALONG WITH MUD AND ROCKS WASHING INTO ROADS
IN THE SOUTHWEST PART OF THE VALLEY...ESPECIALLY NEAR ANY VACANT
DIRT LOTS. NORMALLY FLOOD PRONE PARTS OF FORT APACHE AND DURANGO
WILL BE IMPACTED BY WATER AND POTENTIALLY DEBRIS.
LOCATIONS IMPACTED INCLUDE...
RHODES RANCH
WET N WILD
SPRING VALLEY
SPANISH TRAILS
FORT APACHE BETWEEN 215 AND BLUE DIAMOND
DURANGO BETWEEN 215 AND BLUE DIAMOND
THE COMMUNITY OF BLUE DIAMOND
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED ON ROADS...IN NORMALLY DRY WASHES AND LOW
LYING AREAS. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD
CHANNEL. TURN AROUND...DONT DROWN!
REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3608 11543 3612 11534 3612 11520 3596 11521
3595 11533 3598 11543
$$
STACHELSKI140
WGUS75 KVEF 082058
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
158 PM PDT MON SEP 8 2014
NVC003-082230-
/O.CON.KVEF.FF.W.0157.000000T0000Z-140908T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
158 PM PDT MON SEP 8 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM PDT FOR
CENTRAL CLARK COUNTY...
AT 155 PM PDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A MULTIPLE
PEOPLE BEING RESCUED FROM VEHICLES IN THE SOUTHWEST PART OF THE LAS
VEGAS VALLEY. AREAS THAT HAVE BEEN FLOODED INCLUDE AREAS IN AND NEAR
FORT APACHE BETWEEN 215 AND BLUE DIAMOND AND THE AREA NEAR TROPICANA
AND GRAND CANYON. OVER AN INCH OF RAIN HAS FALLEN IN THE LAST HOUR
IN AN AREA EXTENDING FROM WEST OF WILD 'N WILD WATER PARK TOWARD
SPANISH TRAILS.
LOCATIONS IMPACTED INCLUDE...
WET N WILD...RHODES RANCH...SPANISH TRAILS...BLUE DIAMOND AND SPRING
VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED ON ROADS...IN NORMALLY DRY WASHES AND LOW
LYING AREAS. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD
CHANNEL. TURN AROUND...DONT DROWN!
REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3608 11543 3612 11534 3612 11520 3596 11521
3595 11533 3598 11543
$$
STACHELSKI853
WGUS75 KVEF 082227
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
327 PM PDT MON SEP 8 2014
NVC003-082236-
/O.EXP.KVEF.FF.W.0157.000000T0000Z-140908T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
327 PM PDT MON SEP 8 2014
...THE FLASH FLOOD WARNING FOR SOUTHWEST LAS VEGAS HAS BEEN REPLACED
WITH A NEW WARNING...
MORE THUNDERSTORMS ARE MOVING INTO THE SOUTHWEST PART OF THE LAS
VEGAS VALLEY. BE ALERT FOR NEW AREAS OF FLASH FLOODING.
LAT...LON 3608 11543 3612 11534 3612 11520 3596 11521
3595 11533 3598 11543
$$
STACHELSKIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 9:24 AM PDT, 3 hours 10 minutes earlier.
Area forecast discussion, Sep 8, 9:24 AM PDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 924 AM PDT MON SEP 8 2014 .SYNOPSIS...TROPICAL MOISTURE WILL BRING A CONTINUED CHANCE FOR THUNDERSTORMS TODAY WITH A RISK OF HEAVY RAIN AND FLASH FLOODING. A CHANCE OF STORMS WILL LINGER TUESDAY AND WEDNESDAY MAINLY EAST OF LAS VEGAS...THEN DRY WEATHER IS EXPECTED AREAWIDE THURSDAY AND FRIDAY. && .UPDATE...SPC MESOANALYSIS AND 12Z NAM INDICATE DECENT CAPE AND INSTABILITY WEST ACROSS ESMERALDA AND NYE COUNTIES AND EASTERN INYO COUNTY. SOME THUNDERSTORMS HAVE BEEN DEVELOPING ACROSS INYO AND NYE COUNTIES THIS MORNING. I UPDATED TO INCREASE POPS AND CLOUD COVER ACROSS THE WESTERN PORTION OF THE FORECAST AREA TO ACCOUNT FOR THESE LATEST TRENDS. -HARRISON- && .PREV DISCUSSION... 241 AM PDT MON SEP 8 2014 .SHORT TERM...TODAY AND TONIGHT...MAIN CONCERN REMAINS HEAVY RAIN AND POTENTIAL FOR FLASH FLOODING. PRECIP WAS LIMITED TO SOUTHERN MOHAVE COUNTY AT 230 AM...BUT SURFACE OBS SHOWED DEWPOINTS IN THE 60S FROM LAS VEGAS SOUTH AND IN THE 50S FOR MUCH OF THE REST OF THE AREA. PRECIPITABLE WATER SENSORS SHOWED OVER TWO INCHES AT VIDAL TAPERING DOWN TO AN INCH AND A QUARTER AT DESERT ROCK...WELL ABOVE NORMAL THANKS TO THE INFLUENCE OF FORMER HURRICANE NORBERT. HIGH RESOLUTION MODELS CONTINUE TO FOCUS HIGHEST PRECIP AMOUNTS EAST OF A LINE FROM YUCCA VALLEY TO PAHRUMP TO RACHEL...BUT AM NOT WILLING TO DROP THE FLASH FLOOD WATCH FOR DEATH VALLEY OR BARSTOW AS THERE ARE SEVERAL AREAS THERE WHICH CAN FLOOD EVEN WITH RELATIVELY LITTLE RAIN IF IT FALLS IN A SHORT PERIOD OF TIME. DRIER AIR SHOULD START TO WORK INTO THE WESTERN CWA OVERNIGHT TONIGHT...WITH PRECIP CHANCES SLOWLY ERODING FROM WEST TO EAST. POINT TEMPERATURES TODAY WILL BE HIGHLY DEPENDENT ON CLOUDS AND PRECIP LOCATION/TIMING SO CONFIDENCE IS LOW. .LONG TERM...TUESDAY THROUGH SUNDAY. TUESDAY...THERE HAS BEEN CONSIDERABLE IMPROVEMENT IN THE MODEL MIXING RATIO [MOISTURE] FIELDS FOR TUESDAY COMPARED TO 24 HOURS AGO. THE CURRENT GUIDANCE FAVORS THE CHOSEN GUIDANCE FROM LAST NIGHT AND THUS ONLY MINOR CHANGES WERE NEEDED IN THE FORECAST. MUCH DRIER AIR IS FORECAST TO PUSH ACROSS THE AREA FROM THE NORTHWEST BEGINNING MONDAY NIGHT INTO TUESDAY MORNING. AS A RESULT...PRECIPITATION WILL TAPER OFF FROM WEST TO EAST THROUGH THE DAY. THE BEST CHANCES FOR PRECIPITATION WILL BE EAST OF A TONOPAH-PAHRUMP-BARSTOW LINE DURING THE MORNING HOURS...EAST OF A RACHEL-LAS VEGAS-YUCCA VALLEY LINE DURING THE AFTERNOON AND CONTINUING TO PUSH EAST DURING THE EVENING. AS FAR AS DYNAMICS ARE CONCERNED A PACIFIC SHORTWAVE AND ASSOCIATED 90KT JET WILL BE PUSHING SOUTHEAST ACROSS THE AREA. ACCORDING TO THE GFS AND ECMWF SOLUTIONS...LIFT FROM THESE FEATURES IS EXPECTED TO REACH A MAXIMUM DURING THE MORNING HOURS NORTH OF LAS VEGAS AND DURING THE AFTERNOON SOUTH OF LAS VEGAS. IT SHOULD BE NOTED THAT THE NAM IS ROUGHLY 6 HOURS FASTER WITH THIS PROGRESSION. INSTABILITY LOOKS MARGINAL AT THIS TIME...BUT WITH AMPLE DYNAMICS WE SHOULD SEE AT LEAST A FEW THUNDERSTORMS. THAT SAID I DON'T SEE A COMPELLING REASON TO EXTEND THE FLASH FLOOD WATCH JUST YET...WE WILL CONTINUE TO MONITOR. THERE IS FAIRLY GOOD CONSENSUS THAT AS THE JET SAGS SOUTH IT WILL CREATE AN AREA OF ENHANCED 0-6KM SHEAR...WITH A MAXIMUM OF 35-50KTS OVER LINCOLN...NORTHEASTERN CLARK...AND NORTHERN MOHAVE COUNTY BY 18Z THEN WEAKENING AS IT PUSHES INTO SOUTHERN UTAH AND NORTHERN ARIZONA DURING THE AFTERNOON. THUS...IF WE DO GET A FEW STORMS THIS SHEAR COULD SUPPORT A FEW ORGANIZED STORMS IN THESE AREAS DURING THE DAY. THESE MORE ORGANIZED STORMS COULD PRODUCE HEAVY RAIN...VERY GUSTY WINDS AND PERHAPS SOME HAIL. WEDNESDAY THROUGH FRIDAY...LEFT IN JUST A SLIGHT CHANCE OF PRECIPITATION ACROSS MAINLY SOUTHEASTERN MOHAVE COUNTY WEDNESDAY TO ACCOUNT FOR ANY RESIDUAL MOISTURE IN PLACE. OTHERWISE DRIER CONDITIONS AND REBOUNDING TEMPERATURES ARE EXPECTED THROUGH THE REMAINDER OF THE WEEK. NEXT WEEKEND...THERE CONTINUES TO BE SOME BACK AND FORTH IN THE OVERALL PATTERN AND MOISTURE GUIDANCE FOR NEXT WEEKEND. FOR THE MOMENT HAVE INTRODUCED SOME GHOST AND SLIGHT CHANCE POPS TO THE FORECAST FOR THE SOUTHEASTERN PORTION OF THE FORECAST AREA. WE WILL NEED TO CONTINUE TO WATCH AS MODELS COME INTO BETTER AGREEMENT. && .AVIATION...FOR MCCARRAN...THE BEST CHANCE OF THUNDERSTORMS AT THE TERMINAL TODAY SHOULD BE BETWEEN NOON AND 6 PM...WITH STORMS LIKELY ONGOING MUCH OF THE DAY IN THE PEACH SPRINGS CORRIDOR AND DEVELOPING IN THE REMAINING CORRIDORS BY NOON. WINDS WILL BE ERRATIC AND PRIMARILY DRIVEN BY THUNDERSTORMS. THERE WILL ONLY BE A SLIGHT CHANCE OF A THUNDERSTORM AT THE TERMINAL TUESDAY...BUT CHANCES WILL LINGER IN THE PEACH SPRINGS AND MORMON MESA CORRIDORS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...THUNDERSTORM CHANCES WILL BE GREATEST TODAY EAST OF A LINE FROM YUCCA VALLEY TO TONOPAH...WITH VERY HEAVY RAIN AND LOW CEILINGS BEING THE MAIN CONCERNS. THUNDERSTORM CHANCES WILL DECREASE FROM WEST TO EAST TONIGHT AND TUESDAY...AND SHOULD BE LIMITED TO MOHAVE COUNTY BY WEDNESDAY. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT HAZARDOUS WEATHER TODAY. SPOTTERS IN MOHAVE COUNTY SHOULD REMAIN ALERT TUESDAY AND WEDNESDAY. && MORGAN/WOLCOTT FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Sep 8, 10:59 AM PDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1059 AM PDT MON SEP 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 AM FLASH FLOOD 5 E MOUNTAIN PASS 35.47N 115.45W
09/08/2014 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORTING LOTS OF LARGE ROCKS AND DEBRIS AT THE
NIPTON ROAD OFF RAMP NEAR INTERSTATE 15.
&&
CSTUMPFLocal storm report, Sep 8, 11:01 AM PDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1101 AM PDT MON SEP 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM FLASH FLOOD SSW OATMAN 35.03N 114.39W
09/08/2014 MOHAVE AZ TRAINED SPOTTER
SPOTTER REPORTED HALF AN INCH OF RAIN IN 20 MINUTES AND
MAIN STREET IN OATMAN HAS AT LEAST 6 INCHES OF RAIN
FLOWING DOWN THE ROAD.
&&
CSTUMPFLocal storm report, Sep 8, 11:18 AM PDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1118 AM PDT MON SEP 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 AM FLASH FLOOD 5 E MOUNTAIN PASS 35.47N 115.45W
09/08/2014 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORTS FLOOD WATER MOVING ACROSS NIPTON ROAD NEAR
INTERSTATE 15 AND NEAR IVANPAH ROAD.
&&
CSTUMPFThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 5:14 PM PDT | Areal Flood Advisory | VEF | Clark | 2 hr |
| Sep 8, 8:53 AM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Sep 8, 11:04 AM PDT | Areal Flood Advisory | VEF | Nye | 3 hr |
| Sep 8, 11:43 AM PDT | Flash Flood Warning | VEF | Nye | 3 hr |
| Sep 8, 11:45 AM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Sep 8, 12:29 PM PDT | Flash Flood Warning | VEF | Clark | 4 hr |
| Sep 8, 12:47 PM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Sep 8, 12:55 PM PDT | Areal Flood Advisory | VEF | Lincoln | 3 hr |
| Sep 8, 1:17 PM PDT | Flash Flood Warning | VEF | Clark, Lincoln | 3 hr |
| Sep 8, 1:20 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Sep 8, 1:30 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Sep 8, 3:08 PM PDT | Flash Flood Warning | VEF | Clark, Lincoln | 6 hr |
| Sep 8, 3:25 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.